MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063905000
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a0401 captures the reportable investigation result of basket wire fully detached.Block h11: investigation results.The returned dakota basket was analyzed, and the handle returned in good condition.A visual evaluation noted that the device returned with the grasper on its open position and the sheath returned free of bents or kinks.However, it was possible to observe that the strain relief returned kinked.Microscopic examination was performed under magnification, and it was noticed that the grasper was able to open; however, one of the grasper wires remained inside when the grasper was open.Analysis of x-ray was taken, and it was noticed that one of the long leg grasper wires was tangled inside the sheath.Destructive test was performed and using a cutting plier the grasper was cut to remove the handle cannula from the device to see the condition of the grasper wires.The device was disassembled and found that one of the long leg grasper wires was fully detached from the assemble, indicating that the component was submitted to tension.With all the available information, boston scientific concludes that the reported event of was confirmed.Based on the investigation results, all the observe findings could be related with handling and manipulation of the device during procedure.Therefore, taking all available information into consideration, the most probable cause of this complaint is cause traced to component failure since the failure of the device component is not related to any design or manufacturing issue.
 
Event or Problem Description
It was reported that a dakota retrieval basket was used during a cysto litho laser procedure.During the procedure, the basket did not open completely.The procedure was completely with another of the same device with no patient complications.However, investigation of the returned device revealed that one of the long leg grasper wires was broken and fully detached from the assemble.

Brand Name
DAKOTA
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23555177
Report Number2124215-2025-82585
Device Sequence Number9829489
Product Code FFL
UDI-Device Identifier08714729937364
UDI-Public(01)08714729937364(17)271108(10)35241580
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063905000
Device Catalogue NumberM0063905000
Device Lot Number0035241580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Initial Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown